MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120824
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00107 and 3008114965-2020-00109.Complaint conclusion: as reported by a healthcare professional, during a coil embolization at the right gastric artery, a 12mm x 40cm micrusframe18 (mfr181240, l16839) was attempted to be used, but its size did not fit and could not be re-sheathed, therefore, the coil was removed.After that, the framing was made with other micrusframes coils.Then a 8mm x 24cm galaxy g3 (gly120824, l15747) was attempted to be used as a filling coil, but it got stuck in the microcatheter.Therefore, the complaint coil was replaced with another one, and it was implanted.There was also resistance felt between the microcatheter and a 3mm x 8cm galaxy g3 coil (gly120308, l16564).The procedure was completed safely.Two microcatheters (excelcior 1018, stryker) were also used for this procedure.A (mm x 12cm deltafill18 coil had been used as the first coil.The customer states there is no additional information available.One non-sterile unit galaxy g3 8mm x 24cm was received inside of a pouch.The received device was visually inspected, and the introducer was found damaged and partially zipped, the dpu was found with several kinks.Then a microscopic inspection was performed, the embolic coil was found stretched inside the introducer, no other damages were observed.A manufacturing record evaluation was performed for the finished device l15747 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs)- impeded in microcatheter with no loss of cerebral target position¿ was confirmed.Even through the functional analysis could not be performed, the dpu could not move through the introducer and due to these conditions of the device, the event was confirmed.However, the dpu was found kinked and the embolic coil was found stretched and this can contribute to an impediment.The damaged condition noted on the device appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Generally, stretching is caused by the application of excessive force to a device while trying to retract against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization at the right gastric artery, a 12mm x 40cm micrusframe18 (mfr181240, l16839) was attempted to be used, but its size did not fit and could not be re-sheathed, therefore, the coil was removed.After that, the framing was made with other micrusframes coils.Then a 8mm x 24cm galaxy g3 (gly120824, l15747) was attempted to be used as a filling coil, but it got stuck in the microcatheter.Therefore, the complaint coil was replaced with another one, and it was implanted.There was also resistance felt between the microcatheter and a 3mm x 8cm galaxy g3 coil (gly120308, l16564).The procedure was completed safely.Two microcatheters (excelcior 1018, stryker) were also used for this procedure.A (mm x 12cm deltafill18 coil had been used as the first coil.The customer states there is no additional information available.Based on the product analysis of the 8mm x 24cm galaxy g3, the embolic coil was found stretched.

Brand Name
GALAXY G3 8MM X 24CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9967914
Report Number3008114965-2020-00108
Device Sequence Number4597354
Product Code KRD
UDI-Device Identifier10886704077589
UDI-Public10886704077589
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberGLY120824
Device Catalogue NumberGLY120824
Device Lot NumberL15747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2020
Initial Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1